MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The customer¿s complaint of ¿hole in protective sleeve¿ was confirmed.A visual inspection was performed on the device and found a hole/cut in the bending section rubber.The bending section glue was found damaged on the cover and insertion tube.The insertion tube was found buckled.The image was checked and 2 broken elements were noted on the ultrasound image.Sharp dents were noted on the probe unit.The control knob and control knob movement both were found to have loose play.There was a leak noted on the scope.The scope id showed 1808 uses.
 
Event or Problem Description
The service center was informed that a hole was noted in the bending section rubber at the distal end.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the additional information and device evaluation results.Please see the updates in sections: g4, g7, h2, h6 and h10.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The legal manufacturer confirmed the subject device was shipped in accordance with specifications via dhr.The legal manufacturer reported that the root cause could not be determined.The lm reported that the most probable causes for the reported event are as follows: · since the leakage of bending section adhesive region has been confirmed from the presentation sentence, it is considered that external force was applied to the distal end region.It is speculated that the external force applied to the apical region resulted in the generation of this phenomenon.· it is considered that the external force was applied to the distal end part because the tip part of the lesion was checked from the presentation sentence, and the sound line was missed in addition.It is speculated that the external force applied to the apical region resulted in the generation of this phenomenon.The legal manufacturer checked the contents of the instruction manual at the time of shipment of the product with respect to the distal end, and it was confirmed that there were the following descriptions.· important information ¿ please read before use.· do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10782000
Report Number8010047-2020-08485
Device Sequence Number1128331
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1